zbMATH — the first resource for mathematics

Stratifications of hyperelliptic Jacobians and the Sato Grassmannian. (English) Zbl 0827.14015
Summary: A one-dimensional family of stratifications on a hyperelliptic Jacobian is introduced. It generalizes a well-known stratification, considered in algebraic geometry, in the context of special divisors. The stratification is shown to be related to a natural stratification on the Sato Grassmannian, via an extension of Krichever’s map. It is also related to the stratification associated to the Laurent solutions of certain vector fields which can both be seen as living on the Grassmannian or on the Jacobian.

14H40 Jacobians, Prym varieties
14M15 Grassmannians, Schubert varieties, flag manifolds
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
58A35 Stratified sets
Full Text: DOI
[1] Arnold, V.:Mathematical Methods of Classical Mechanics, Springer, New York, 1978. · Zbl 0386.70001
[2] Adler, M., Haine, L., and van Moerbeke, P.: Limit matrices for the Toda flow and periodic flags for loop groups,Math. Ann. 296 (1993), 1–33. · Zbl 0788.58028
[3] Adler, M. and van Moerbeke, P.:Algebraic Completely Integrable Systems: A Systematic Approach, Perspectives in Mathematics, Academic Press, New York (to appear in 1995). · Zbl 0455.58017
[4] Adler, M. and van Moerbeke, P.: Birkhoff strata, Backhand transformations and the regularization of differential operators (to appear inAdv. Math.). · Zbl 0814.35114
[5] Adler, M. and van Moerbeke, P.: The complex geometry of the Kowalewski-Painlevé analysis,Invent. Math. 97 (1989), 3–51. · Zbl 0678.58020
[6] Burchnall, J. and Chaundy, T.: Commutative ordinary differential operators,Proc. London Math. Soc. 21 (1922), 420–440. · JFM 49.0311.03
[7] Dubrovin, B.: Theta functions and non-linear equations,Russian Math. Surveys 36 (1981), 11–92. · Zbl 0549.58038
[8] Date, E., Kashiwara, M., Jimbo, M., and Miwa, T.: Transformation groups for soliton equations,Proc. RIMS Sympos. Non-Linear Integrable Systems – Classical Theory and Quantum Theory, Kyoto, Japan, 13–16 May 1981, World Scientific, Singapore, 1983. · Zbl 0571.35099
[9] Griffiths, P. A. and Harris, J.:Principles of Algebraic Geometry, Wiley-Interscience, New York, 1978. · Zbl 0408.14001
[10] Gunning, R.:Lectures on Riemann Surfaces, Jacobi Varieties, Princeton Mathematical Notes, 1976.
[11] Hartshorne, R.:Algebraic Geometry, Springer, New York, 1977. · Zbl 0367.14001
[12] Krichever, I.: Methods of algebraic geometry in the theory of non-linear equations,Russian Math. Surveys 32 (1977), 185–213. · Zbl 0386.35002
[13] Lange, H. and Birkenhake, Ch.:Complex Abelian Varieties, Springer, New York, 1992. · Zbl 0779.14012
[14] Mumford, D.:Tata Lectures on Theta 1 and 2, Birkhäuser, Boston, Basel, 1984.
[15] Manin, Y.: Algebraic aspects of nonlinear differential equations,J. Soviet Math. 11 (1978), 1–122. · Zbl 0419.35001
[16] Mulase, M.: Cohomologic structure in soliton equations and Jacobian varieties,J. Differential Geom. 19 (1984), 403–430. · Zbl 0559.35076
[17] McKean, H. van Moerbeke, P.: The Spectrum of Hill’s equation,Invent. Math. 30 (1975), 217–274. · Zbl 0319.34024
[18] Pressley, A. and Segal, G.:Loop Groups, Science Publications, 1988. · Zbl 0638.22009
[19] Shiota, T.: The characterization of Jacobian varieties in terms of soliton equations,Invent. Math. 83 (1986), 333–382. · Zbl 0621.35097
[20] Sato, M. and Sato, Y: Soliton equations as dynamical systems on an infinite-dimensional Grassmann manifold,Non-Linear Partial Differential Equations in Applied Science, North-Holland, Amsterdam, 1983. · Zbl 0528.58020
[21] Segal, G. and Wilson, G.: Loop groups and equations of KdV type,Publ. Math. I.H.E.S. 61 (1985), 5–65. · Zbl 0592.35112
[22] Vanhaecke, P.: Linearising two-dimensional integrable systems and the construction of actionangle variables,Math. Z. 211 (1992) 265–313. · Zbl 0758.58011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.